MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ACTIS BROACH SZ 8; BROACHES

DEPUY ORTHOPAEDICS INC US ACTIS BROACH SZ 8; BROACHES
Catalog Number 201001080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h6: photo investigation: the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation of " 201001080, actis broach sz 8" revealed that the steam of the device has broken off.Based on observations and location of the breakage, potential cause can be attributed to unintended use error.It can be determined that impaction forces, combined with handle not being fully secured onto the broach, caused a excessive workload to a specific portion of the post, leading to fatigue fracture.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the actis broach sz 8 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the broach post was broken off of the size 8 actis broach while attempting to remove the broach from the femur using the matta anterior broach handle.All pieces retrieved.

Brand Name
ACTIS BROACH SZ 8
Common Device Name
BROACHES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22817499
Report Number1818910-2025-14284
Device Sequence Number12190806
Product Code HTQ
UDI-Device Identifier10603295393702
UDI-Public(01)10603295393702(10)PG273942
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K150862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201001080
Device Lot NumberPG273942
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2025
Initial Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age53 YR
Patient SexMale